Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
A comprehensive review of MDMA and GHB: Two common club drugs
Autore:
Teter, CJ; Guthrie, SK;
Indirizzi:
Univ Michigan, Coll Pharm, Ann Arbor, MI 48109 USA Univ Michigan Ann Arbor MI USA 48109 Coll Pharm, Ann Arbor, MI 48109 USA
Titolo Testata:
PHARMACOTHERAPY
fascicolo: 12, volume: 21, anno: 2001,
pagine: 1486 - 1513
SICI:
0277-0008(200112)21:12<1486:ACROMA>2.0.ZU;2-K
Fonte:
ISI
Lingua:
ENG
Soggetto:
GAMMA-HYDROXYBUTYRIC ACID; CENTRAL SEROTONERGIC NEURONS; NEUROLEPTIC MALIGNANT SYNDROME; POSITRON-EMISSION-TOMOGRAPHY; EXERTIONAL HEAT-STROKE; RAT-BRAIN SLICES; SLOW-WAVE SLEEP; 3,4-METHYLENEDIOXYMETHAMPHETAMINE MDMA; ECSTASY MDMA; IN-VIVO;
Tipo documento:
Review
Natura:
Periodico
Settore Disciplinare:
Clinical Medicine
Citazioni:
252
Recensione:
Indirizzi per estratti:
Indirizzo: Teter, CJ Univ Michigan, Coll Pharm, 428 Church St,Church St,Room 4017, Ann Arbor, MI 48109 USA Univ Michigan 428 Church St,Church St,Room 4017 Ann Arbor MI USA 48109
Citazione:
C.J. Teter e S.K. Guthrie, "A comprehensive review of MDMA and GHB: Two common club drugs", PHARMACOTHE, 21(12), 2001, pp. 1486-1513

Abstract

"Club drugs" have become alarmingly popular. The use of 3,4-methylenedioxymethamphetamine (MDMA, Ecstasy) and gamma -hydroxybutyrate (GHB), in particular, has increased dramatically from 1997-1999. The pharmacokinetics of MDMA and GHB appear to be nonlinear, making it difficult to estimate a dose-response relationship. The drug MDMA is an amphetamine analog with sympathomimetic properties, whereas GHB is a gamma -aminobutyric acid analog with sedative properties. Symptoms of an MDMA toxic reaction include tachycardia, sweating, and hyperthermia. Occasional severe sequelae include disseminatedintravascular coagulation, rhabdomyolysis, and acute renal failure. Treatment includes lowering the body temperature and maintaining adequate hydration. Symptoms of GHB intoxication include coma, respiratory depression, unusual movements, confusion, amnesia, and vomiting. Treatment includes cardiacand respiratory support. Because of the popularity of these agents and their potentially dangerous effects, health care professionals must be familiar with these substances and the treatment options for patients who present with symptoms of a toxic reaction.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 19/01/20 alle ore 00:23:01